MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G09504
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D2a- additional common names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b- additional product codes: gbo; lje.H3 - device evaluated by mfg?: device evaluation is anticipated but has not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that an ultrathane mac-loc looking loop multipurpose drainage catheter separated at the hub.Days after device placement, when the patient was on the inpatient floor, it was discovered that the catheter broke at the point where the catheter and hub meet.As a result, an additional procedure was performed to remove and replace the catheter.It was noted that patient activity was low.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation, it was reported that an ultrathane mac-loc locking loop multipurpse drainage catheter separated.The device was placed on (b)(6) 2025.¿days¿ later, the catheter broke at the point where the catheter and hub meet while the patient was on an inpatient floor.As a result, an additional procedure was performed to exchange the device.No other adverse effects were reported for this incident.Reviews of documentation including the complaint history, device history record (dhr), quality control, and the instructions for use (ifu), as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.One used catheter was returned to cook for evaluation.Upon visual inspection, it was confirmed the catheter shaft, including the flare, was separated from the mac-loc adaptor.The flare was intact, with no material between the cap and mac-loc adaptor.The distance between the cap and the hub was measured and determined to be within specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu [ t_multi2 rev1, multipurpose drainage catheter] supplied with the device states the following in consideration of the reported failure mode: precautions: "patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter." how supplied: "upon removal from package, inspect the product to ensure no damage has occurred." based on the available information, inspection of the returned device, and the results of the investigation, cook concluded the cause for this event is component failure without a manufacturing or design deficiency.It is possible the catheter experienced excessive force or tension while in the patient; however, this possibility cannot be confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22117128
Report Number1820334-2025-00623
Device Sequence Number4172122
Product Code FGE
UDI-Device Identifier00827002095045
UDI-Public(01)00827002095045(17)270919(10)16256099
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09504
Device Catalogue NumberULT14.0-38-25-P-6S-CLM-RH
Device Lot Number16256099
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown